Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS Louisville, KY

April 24, 20114 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 24, 2011, 1:12 AM CDT for 4 counties in Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 1:12 AM CDT (06:12 UTC)
Expired
Apr 24, 2011, 1:45 AM CDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Allen County, KY, Barren County, KY, Monroe County, KY, Simpson County, KY

The radar

The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1905 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS53 KLMK 240612
SVRLMK
KYC003-009-171-213-240645-
/O.NEW.KLMK.SV.W.0166.110424T0612Z-110424T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
112 AM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 145 AM CDT

* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HIGHLAND...MOVING EAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SCOTTSVILLE...
  RED HILL AND CHAPEL HILL...
  RODEMER AND HALIFAX...
  FOREST SPRINGS...
  MAYNARD AND OAK FOREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3665 8646 3681 8647 3681 8641 3679 8641
      3682 8635 3690 8576 3663 8571
TIME...MOT...LOC 0612Z 258DEG 37KT 3672 8638
WIND...HAIL 60MPH <.50IN

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:02 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 24, 12:02 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 AM EDT SUN APR 24 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

WILL ALLOW THE TORNADO WATCH TO EXPIRE. STORMS HAVE WEAKENED
CONSIDERABLY...ALTHOUGH STRONG STORMS REMAIN OVER THE NORTHERN
BLUEGRASS REGION AND LEXINGTON METRO. AN ISOLATED SEVERE WIND GUST
OR LARGE HAIL REPORT COULD BE POSSIBLE OVER THE NEXT HOUR OVER OUR
NORTHEASTERN CWA...BUT THE TOR THREAT SEEMS TO HAVE DIMINISHED
GREATLY.

ALSO UPDATED THE GRIDS FOR THE OVERNIGHT PERIOD TO INCLUDE HEAVY
RAINFALL MENTION ESPECIALLY OVER THE NORTHERN HALF OF THE CWA GIVEN
THE UPSTREAM CONVECTION IN SOUTHEAST MO AND SOUTHERN IL. HAVE HAD 3
TO 5 INCH RAINFALL REPORTS OF MANY COUNTIES ACROSS THE NORTH
TODAY...SO THE FLASH FLOOD WARNINGS THAT ARE IN EFFECT COULD
POSSIBLY BE EXPANDED...OR EXPIRE AT THEIR PROPER TIME AND REISSUED
AT A LATER TIME OVERNIGHT. LOOKS LIKE THE THREAT OVERNIGHT WILL BE
MOSTLY HEAVY RAINFALL AND FLOODING.

UPDATED ZONES/GRIDS AND DROPPED WATCH WILL BE OUT SHORTLY.

.SHORT TERM (TODAY AND TONIGHT)...

...CONTINUED DANGEROUS FLOODING CONDITIONS EXPECTED ALONG AND NORTH
OF THE OHIO RIVER...

TORRENTIAL RAINS FALLING OVER THE NORTHERN THIRD OF THE CWA. THAT
AREA MAY SEE A BRIEF BREAK AS ATMOSPHERE DRIES OUT WEST TO EAST FOR
A COUPLE OF HOURS. STILL MORE STORMS ARE MOVING IN FROM THE
SOUTHWEST...AND THESE MAY TAKE A TRAJECTORY JUST SOUTH OF THE
HEAVIEST RAIN AREA FROM TODAY SO FAR. IT SEEMS HOWEVER THAT THE
ATMOSPHERE HAS ONLY TAKEN 3-4 HOURS TO RECOVER BEFORE NEW STUFF
DEVELOPED. WILL CONTINUE 100 POPS UP NORTH TRAILING TO LOW-END
SCATTERED AT THE TENNESSEE BORDER. WITH THAT LINE OF STORMS...WILL
BE A RISK FOR TORNADOES...DAMAGING WINDS AND HAIL...THUS A TORNADO
WATCH HAS BEEN ISSUED TO 00Z.

OVERNIGHT TO SUNDAY NIGHT...EXPECT DEEP MOISTURE TO CONTINUE TO
BRING EXCELLENT RAIN CHANCES FOR MOST OF THE REGION. HAVE GONE WITH
LONG-FUSED FLASH FLOOD WARNINGS ACROSS THE REGION...AS THESE ISSUES
WILL NOT GO AWAY QUICKLY. HAVE EMPHASIZED DANGEROUS NATURE OF THESE
RAINS...AND WITH THE BOUNDARY NOT EXPECTED TO LIFT TOO FAR NORTH AT
LEAST THROUGH SUNDAY...AREA RIVERS WILL STAY SWOLLEN FOR SOME TIME.
A RESPITE MAY COME FROM THE SOUTH BY SUNDAY NIGHT...BUT HAVE NOT
CHANGED THE SIZE OF THE FLASH FLOOD WATCH WITH THIS PACKAGE. ONLY
EXTENDED TIMING TO 06Z MONDAY.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

...SIGNIFICANT RAINS AND SEVERAL OPPORTUNITIES FOR SEVERE WEATHER
ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

MONDAY - MONDAY NIGHT...

HAVE NOT MADE MANY CHANGES TO THE ONGOING LONG TERM FORECAST AS THE
SETUP STILL LOOKS ON TRACK FOR SEVERAL WAVES OF HEAVY PRECIPITATION
THROUGH WEDNESDAY EVENING. FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A
WARM FRONT ACROSS CENTRAL IL/IN/OH BY MONDAY MORNING...KEEPING
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE OHIO
RIVER. EXPECTING AN ADDITIONAL QUARTER TO HALF AN INCH OF RAIN FOR
SOUTHERN INDIANA COUNTIES WEST OF I 65 DURING THE DAY. THIS WILL
OCCUR AS STRENGTHENING SURFACE LOW MOVES OVER THE UPPER
MIDWEST...DRAGGING A COLD FRONT NEAR THE AREA.

BY MONDAY NIGHT...COLD FRONT WILL APPROACH THE REGION WITH ANOTHER
SHOT OF SEVERE WEATHER FOR THE CWA...ALONG WITH MORE HEAVY RAINFALL.
ONCE AGAIN EXPECT LINEARLY FORCED LINE OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. MAIN
TORNADO THREAT WILL BE WITH ANY BOWING SEGMENT HOWEVER CANNOT RULE
OUT A FEW SUPERCELLULAR STRUCTURES 50 TO 60 KNOT SW ORIENTED LLJ
OVERSPREADS SOUTHERLY SURFACE WINDS YIELDING LARGE AND LOOPING LOW
LEVEL HODOGRAPHS. BEST THREAT WILL BE WEST OF I 65. ANOTHER HALF AN
INCH TO AN INCH OF QPF WILL BE LIKELY WITH THIS QUICK MOVING STORM
ON MONDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

TUESDAY - WEDNESDAY NIGHT...

TRAILING COLD FRONT STALLS OUT TUESDAY JUST WEST OF THE CWA...WHICH
WILL CONTINUE TO ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH AMPLE
MOISTURE TO WORK WITH OVER THE AREA. STEADY SOUTHWEST FLOW CONTINUES
PROVIDING CONTINUED DEEP MOISTURE FOR THUNDERSTORMS TO WORK WITH.
ANOTHER WIDESPREAD QUARTER TO A HALF AN INCH OF QPF CAN BE EXPECTED
ON TUESDAY WITH LOCALLY HIGHER AMOUNTS IN REPEATED THUNDERSTORMS.

BY TUESDAY NIGHT...ANOTHER STRONG SURFACE LOW WILL BEGIN TO DEVELOP
OVER THE SOUTHERN PLAINS AS A STRONG SHORTWAVE EJECTS EAST. THIS LOW
IS EXPECTED TO RIDE ALONG THE STALLED FRONTAL BOUNDARY TOWARD OUR
REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
TUESDAY NIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WEST OF I
65. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AHEAD OF THE SURFACE
LOW WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE WEST OF I
65 ON WEDNESDAY. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS FINAL
BAND OF HEAVY RAINFALL WILL BE DEPENDENT ON WHERE THE SURFACE LOW
TRACKS AND WHERE DEFORMATION/STRONG CONVERGENCE OCCUR ON THE NORTH
SIDE OF THE LOW. RIGHT NOW...THIS AXIS APPEARS TO BE ORIENTED
SOUTHWEST TO NORTHEAST DIRECLY ALONG THE OHIO RIVER BASIN BETWEEN
KY/IN. THIS WOULD BE AN INSULTING FINAL SHOT OF RAIN THAT WOULD MAKE
AN ALREADY BAD SITUATION THAT MUCH WORSE. WILL HAVE TO CLOSELY
MONITOR THIS LOW TRACK AS IT HAS MOVED WEST FROM YESTERDAY/S MODEL
RUNS. AGREE WITH THE POTENTIAL ECHOED BY HPC/S 5 DAY QPF  WITH A
VERY TIGHT GRADIENT ACROSS THE CWA. THROUGH EARLY THURSDAY
MORNING...THEY HAVE AS MUCH AS 10 INCHES OF TOTAL RAINFALL ACROSS
SOUTHWEST INDIANA INCLUDING OUR NORTHWEST CWA. ALONG THE OHIO
RIVER...AN ADDITIONAL 3 TO 5 INCHES. FROM BOWLING GREEN TO
LEXINGTON...AN ADDITIONAL 1 TO 3 INCHES.

THE BOTTOM LINE IS THAT SEVERAL CHANCES FOR SEVERE WEATHER WILL
COMBINE WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY EVENING TO ADD TO
THE ALREADY ONGOING FLASH AND RIVER FLOODING PROBLEMS. STAY UPDATED
OF THE LATEST FORECASTS AS THE STORM PREDICTION CENTER HAS OUR AREA
OUTLOOKED THROUGH WEDNESDAY EVENING.

THURSDAY - SATURDAY...

THURSDAY HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

LOOK FOR THE WARMEST TEMEPATURES ON MONDAY IN THE MID 80S...COOLING
TO AROUND 80 ON TUESDAY. TEMPS WILL BE IN THE 70S FOR
WEDNESDAY...COOLING TO THE LOWER 60S FOR THURSDAY IN THE UPPER TROUGH.
A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH HIGHS BACK INTO THE 70S.

&&

.AVIATION (06Z TAF ISSUANCE)...

WELL...LARGE COMPLEX OF STORMS MOVING IN FROM FROM WRN KY TO SE MO.
THIS WILL BRING MVFR CIGS AND IFR VSBYS DURING THE OVERNIGHT HOURS
AT ALL 3 TAF SITES...1ST AT BWG AND SDF AND THEN OVER TO LEX.

AFTER MAIN COMPLEX COMES THROUGH AT SDF...THERE MAY BE A BREAK WITH
LIGHTER SFC WINDS WHERE MVFR FOG FROM 11-14Z.

NEXT...S/V ENERGY AND ENHANCED DIFFLUENCE ALOFT FIRING MORE STORMS
OVER THE SHOW ME STATE INTO THE NATURAL STATE WILL KEEP TSRA VCNTY
AT SDF AND PERHAPS BWG.

THIS AFTN...INSTABILITY INCREASES...WITH CAPES OF 1200-1800 J/KG AND
WRF INITIATES RAPID DEVELOPMENT IN THE 20-02Z TIME FRAME. THIS COULD
POSE MORE RESTRICTIONS TO CIGS/VSBYS SHOULD ONE OF THE POTENT STORMS
ENCROACH UPON SDF OR BWG.

IN BETWEEN WAVES OF PRECIP...WINDS WILL STAY OUT OF THE
SOUTH-SOUTHWEST AND BE GUSTY AT TIMES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ023>043-045>049-
     053>055.

IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ076>079-083-084-
     089>092.

&&

UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......BJS
AVIATION.......JDG
Hazardous weather outlook, Apr 23, 11:00 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT SUN APR 24 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250400-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1200 AM EDT SUN APR 24 2011 /1100 PM CDT SAT APR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

MORE SHOWERS AND THUNDERSTORMS WILL PUSH INTO SOUTHERN
INDIANA...NORTH-CENTRAL AND CENTRAL KENTUCKY OVERNIGHT BRINGING
YET ANOTHER ROUND OF VERY HEAVY RAINFALL. AREAS NORTH OF THE OHIO
RIVER COULD SEE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL WITH
LOCALLY HIGHER AMOUNTS. LIFE-THREATENING FLASH FLOODING WITH
RAPID RISES ON AREA RIVERS...CREEKS...AND DITCHES WILL BE POSSIBLE
WITH THIS OVERNIGHT PRECIPITATION. THUS A FLASH FLOOD WATCH WILL
CONTINUE THROUGH THE OVERNIGHT HOURS FOR SOUTH-CENTRAL INDIANA AND
MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MORE STRONG TO ISOLATED SEVERE STORMS MAY OCCUR SUNDAY AFTERNOON
ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND STRONG GUSTY WINDS.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER
FORECASTS OVER THE NEXT COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED THROUGH SUNDAY NIGHT TO REPORT ANY INSTANCES
OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.

AL

In the hours before

Local storm report, Apr 23, 7:48 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HEAVY RAIN       CORYDON                 38.21N  86.13W
04/23/2011  M4.06 INCH       HARRISON           IN   TRAINED SPOTTER

            TOTAL THUS FAR FOR THIS EVENT

&&

EVENT NUMBER LMK1100600

LG
Local storm report, Apr 23, 8:04 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     WALL CLOUD       ELIZABETHTOWN           37.70N  85.87W
04/23/2011                   HARDIN             KY   TRAINED SPOTTER

            SPOTTER OBSERVED A PRONOUNCED WALL CLOUD WITH A FUNNEL
            FORMING BENEATH IT BUT DID NOT TOUCH THE GROUND. WAS
            OBSERVED NORTH OF THE INTERSECTION OF 31W AND RING RD.

&&

EVENT NUMBER LMK1100601

LG
Local storm report, Apr 23, 8:06 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     FLASH FLOOD      TAYLORSVILLE            38.03N  85.34W
04/23/2011                   SPENCER            KY   BROADCAST MEDIA

            WATER RESCUE ON BRASHEARS CREEK

&&

EVENT NUMBER LMK1100602

LG
Local storm report, Apr 23, 9:49 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     FLOOD            LOUISVILLE              38.22N  85.74W
04/23/2011                   JEFFERSON          KY   COUNTY OFFICIAL

            METRO PUBLIC WORKS REPORTS AT LEAST 11 ROAD CLOSURES
            DUE TO HIGH WATER

&&

EVENT NUMBER LMK1100603

LG
Special weather statement, Apr 23, 11:05 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1205 AM EDT SUN APR 24 2011

INZ083-089-240430-
DUBOIS-PERRY-
1205 AM EDT SUN APR 24 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS MOVING INTO DUBOIS AND PERRY COUNTIES...

AT 1201 AM EDT/1101 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINSLOW
TO 7 MILES SOUTHWEST OF DALE TO 9 MILES NORTHWEST OF OWENSBORO...AND
MOVING NORTHEAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JASPER...
  JOHNSBURG AND MILLERSPORT...
  HUNTINGBURG AIRPORT AND SAINT HENRY...
  PORTERSVILLE AND SAINT MARKS...
  SIBERIA AND SCHNELLVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8707 3852 8700 3850 8696 3850 8689
      3853 8685 3853 8672 3852 8670 3800 8667
      3800 8682 3801 8681 3801 8678 3810 8679
      3813 8682 3820 8681 3821 8708
TIME...MOT...LOC 0405Z 245DEG 47KT 3841 8720 3815 8704
          3788 8717

EER
Special weather statement, Apr 24, 12:35 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 AM EDT SUN APR 24 2011

KYZ027-028-045-053-061>065-070>076-081-240630-
ALLEN-BARREN-BUTLER-CUMBERLAND-EDMONSON-GRAYSON-GREEN-HARDIN-HART-
LARUE-LOGAN-METCALFE-MONROE-NELSON-SIMPSON-TAYLOR-WARREN-
1235 AM CDT SUN APR 24 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF FRANKLIN...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  TOMPKINSVILLE...
  THREE SPRINGS...
  SCOTTSVILLE...
  RUSSELLVILLE...
  RICH POND AND ROCKFIELD...
  PLANO AND DRAKE...
  WARREN COUNTY REGIONAL AIRPORT AND ALVATON...
  HARDCASTLE AND BRISTOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3667 8705 3739 8663 3773 8549 3763 8549
      3756 8553 3751 8549 3712 8550 3711 8554
      3700 8550 3664 8551
TIME...MOT...LOC 0535Z 236DEG 36KT 3685 8656

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:01 PM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Nicholas29 min
Apr 23, 7:18 PM CDTRiver Flood WarningLMKHarrison15 hr
Apr 23, 7:30 PM CDTSpecial Weather StatementLMKClark15 min
Apr 23, 7:31 PM CDTSevere Thunderstorm WarningLMKClark14 min
Apr 23, 8:20 PM CDTFlash Flood WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford9 hr
Apr 23, 8:46 PM CDTRiver Flood WarningLMKBullitt14 hr
Apr 24, 12:35 AM CDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Grayson, Green and 7 more55 min
Apr 24, 1:22 AM CDTTornado WarningLMKBarren, Green, Hart, Metcalfe23 min
Apr 24, 1:33 AM CDTSpecial Weather StatementLMKMarion27 min
Apr 24, 1:34 AM CDTTornado WarningLMKBarren, Metcalfe, Monroe26 min
Apr 24, 1:37 AM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe38 min
Apr 24, 1:41 AM CDTTornado WarningLMKAdair, Casey, Green, Marion, Taylor34 min
Apr 24, 1:56 AM CDTSpecial Weather StatementLMKMarion, Mercer, Washington34 min
Apr 24, 2:02 AM CDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington28 min
Apr 24, 2:10 AM CDTTornado WarningLMKAdair, Metcalfe, Russell50 min
Apr 24, 2:13 AM CDTTornado WarningLMKBoyle, Casey, Lincoln, Marion, Taylor47 min
Apr 24, 2:34 AM CDTSpecial Weather StatementLMKClark, Fayette, Garrard, Jessamine, Madison, Woodford41 min
Apr 24, 2:37 AM CDTTornado WarningLMKAdair, Casey, Russell23 min
Apr 24, 5:16 AM CDTAreal Flood WarningLMKBreckinridge, Bullitt, Franklin, Hancock, Hardin, Harrison and 9 more12 hr
Apr 24, 5:50 AM CDTSpecial Weather StatementLMKHancock, Ohio25 min
Apr 24, 6:11 AM CDTSpecial Weather StatementLMKLogan34 min
Apr 24, 6:16 AM CDTSpecial Weather StatementLMKBreckinridge, Butler, Grayson, Hancock44 min
Apr 24, 6:44 AM CDTSpecial Weather StatementLMKButler, Edmonson, Logan, Warren31 min
Apr 24, 6:59 AM CDTSpecial Weather StatementLMKBullitt, Hardin, Jefferson, Larue, Nelson, Oldham and 1 more46 min
Apr 24, 7:10 AM CDTSpecial Weather StatementLMKBarren, Edmonson, Hart, Metcalfe35 min
Apr 24, 7:48 AM CDTSpecial Weather StatementLMKGreen, Taylor27 min
Apr 24, 8:14 AM CDTSpecial Weather StatementLMKBoyle, Casey31 min
Apr 24, 8:38 AM CDTSpecial Weather StatementLMKBoyle, Garrard37 min
Apr 24, 9:06 AM CDTSpecial Weather StatementLMKMadison24 min
Apr 24, 12:58 PM CDTSpecial Weather StatementLMKAllen32 min
Apr 24, 1:42 PM CDTSpecial Weather StatementLMKMonroe33 min
Apr 24, 2:08 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland37 min
Apr 24, 2:52 PM CDTSpecial Weather StatementLMKClinton38 min
Apr 24, 3:54 PM CDTSevere Thunderstorm WarningLMKButler, Ohio48 min
Apr 24, 3:56 PM CDTFlash Flood WarningLMKBreckinridge, Grayson, Hancock, Ohio9 hr
Apr 24, 4:19 PM CDTFlash Flood WarningLMKButler, Edmonson, Logan, Ohio, Simpson, Warren9 hr
Apr 24, 4:28 PM CDTSpecial Weather StatementLMKButler, Edmonson, Grayson62 min
Apr 24, 4:31 PM CDTSevere Thunderstorm WarningLMKLogan44 min
Apr 24, 4:47 PM CDTSpecial Weather StatementLMKButler43 min
Apr 24, 4:48 PM CDTAreal Flood WarningLMKBullitt, Franklin, Harrison, Henry, Jefferson, Meade and 5 more12 hr
Apr 24, 5:44 PM CDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Hart, Logan and 2 more31 min
Apr 24, 6:03 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren42 min
Apr 24, 6:17 PM CDTSpecial Weather StatementLMKGreen, Hart43 min
Apr 24, 6:26 PM CDTSpecial Weather StatementLMKLogan34 min
Apr 24, 6:28 PM CDTSevere Thunderstorm WarningLMKBarren32 min
Apr 24, 6:32 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren28 min
Apr 24, 6:36 PM CDTFlash Flood WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor and 1 more6 hr
Apr 24, 6:48 PM CDTSevere Thunderstorm WarningLMKAllen, Barren27 min
Apr 24, 6:53 PM CDTAreal Flood AdvisoryLMKAdair, Allen, Barren, Cumberland, Metcalfe, Monroe6 hr
Apr 24, 6:58 PM CDTSpecial Weather StatementLMKWarren32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.